MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL HELICAL; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFILL HELICAL; EMBOLIZATION COIL
Model Number 100204HFIL-V-A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The microplex coil system (mcs) is intended for the endovascular embolization of intracranial aneurysms and other neurovascular abnormalities such as arteriovenous malformations and arteriovenous fistulae.The mcs is also intended for vascular occlusion of blood vessels within the neurovascular system to permanently obstruct blood flow to an aneurysm or other vascular malformation and for arterial and venous embolizations in the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Based on our evaluation of the returned sample, the complaint cannot be confirmed as the delivery pusher is intact, however it is kinked at various segments.The device displays evidence or thermal detachment of the coil implant via the detachment controller.The root cause cannot be determined.It is unknown if anatomy attributed to the navigation issue.(b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during the treatment of a middle cerebral aneurysm (left m1), a stent assisted coiling of the mca with balloon remodeling.A coil was positioned at the vessel from the aneurysm to protect the neck.Upon, positioning, the coil would not advance or retract.It was decided to detach the coil at this location, however the coil would not detach.Upon withdrawal, the pusher broke.The embolization coil was pushed inside the aneurysm using the pusher and the procedure was continued.The coil was pushed to the location of the vessel, however this was not the desired site (ref.2032493-2016-00117).No additional intervention was taken to remove the coil.An additional coil was deployed (referenced in this report, (2032493-2016-00118) to the aneurysm with similar advancement/navigation difficulty as the first.It was decided to detach the coil.Detachment was successful, however the vessel was now without circulation.The patient was reported to wake up without problem, however a little aphasia was reported.On (b)(6) 2016 it was reported that the patient was reported to be very well two days following the procedure.No clinical deficits were reported.

Brand Name
HYDROFILL HELICAL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5697797
Report Number2032493-2016-00118
Device Sequence Number13495531
Product Code HCG
UDI-Device Identifier00811425026748
UDI-Public(01)00811425026748(11)151201(17)201201(10)151201V1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/01/2020
Device Model Number100204HFIL-V-A
Device Lot Number151201V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2016
Initial Report FDA Received Date06/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight120